Monday, November 23, 2009

Xeloda Cycle Two - Day Seven

The side effects I seem to be experiencing from the Xeloda so far are cramps and diarrhea, neuropathy and hand/foot syndrome symptoms.

The stomach issues seem to have settled down a bit. I’m learning that I have to be ever so careful of what I eat and drink otherwise my stomach tends to rebel. The oncologist prescribed Metoclopramide but even that doesn’t always do the trick. After I laid down in bed last Saturday night, I was struggling with stomach cramps. I had already taken Metoclopramide but it didn’t quite do the trick. I then took an Ativan and that seemed to settle me and my stomach down. I guess the trick is to relax the mind and the body will follow.

For the past year, I’ve been calling my feet and hands issues ‘hand and foot syndrome’ when I should have been including the word ‘neuropathy’. I’m just now beginning to realize there is a difference between neuropathy and hand/foot syndrome.

Neuropathy is nerve damage and causes tingling, numbness, and a pins-and-needles type of feeling where as hand-foot syndrome is where the palms of the hands and soles of the feet become red, swollen, cracked and painful (tenderness, tingling, burning) and the skin may peel, blister, or develop sores. These two side effects appear to be very similar.


2 comments:

Michelle Leddel said...

And all this time, I thought I only had hand/foot syndrome. Maybe, just maybee the tingling is from neuropathy. Thanks for the alert on this.

Joanie M said...

John has had finger and toe neuropathy for several years now from diabetes and now from the cancer. Something new seems to be sores on his lower legs. He's going to mention it o his doctor when he goes in 2 weeks for his check-up. It might be "ulcers" form his diabetes. His glucose numbers are getting out of control again.